The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Hi there! Nortriptyline experiences..


#21

That’s really interesting to hear. I’ve just had a silly crying fit and then read this. Now I’m now telling myself that I just have to get used to the hot bath water!

Fingers crossed that you feel a little better later this month :crossed_fingers:


#22

Good for you :muscle:


#23

I too am lucky because I have my own business so like you can nip in and out. Mind you it takes a lot to write ‘I am lucky’ when you feel your life has been taken away from you. I can’t stop feeling like I’m rotting away week in week out on the sofa. Days are blurring into each other and weirdly, considering I’m doing nothing, go by very quickly.


#24

Yes I know that feeling well it’s like ground hog day sometimes. Try to push yourself to go outdoors Natalie too much time on the sofa is a slippery slope so easy to get depressed. I always find distraction helps not a cure obviously but helps you forget for a while. I find socialising difficult now really have to force myself sometimes.


#25

Hi alex,

Im with you on that! Even the thought of going out with friends for dinner makes me squirm! Holding my broken brain up for so long :triumph::triumph: too much to handle sometimes!


#26

Hi, yeh its so tiring pretending you feel normal for couple hours. Restaurants, bars are my worse prefer outdoors.


#27

Hello,
I found the first weeks on nortriptyline very difficult (10mg): I think my symptoms worsened during that period. After two months at that dose, I saw a neurologist who increased the dose to 25mg and then 50mg. Things improved (particularly headaches) at the higher dose. 10mg is a very low dose—for me it seemed to produce side effects but minimal effects on my migraine symptoms. I hope that you are able to find a dose/medication that brings you relief. It is not an easy process to trial and error all the options but I try to keep believing that relief is possible if I can be patient enough to give the different options a fair chance. Wishing you luck and the very best.


#28

I should add that I can see that you have tried a number of other medication and other options and I commend you on your patience and resilience. I will be interested to see what Dr S says: I am currently taking venlafaxine as well but have stopped nortriptyline.


#29

Hi Natalie

We all feel your frustration as we’ve all had the same - having to give it time which feels like forever when your suffering daily. Having to give up work is horrible but, hopefully you’ll find what works for you to allow you not to put your life on hold.
Ive been on Nor for about 1 1/2yrs now. Dr S advised me to increase it over time until i noticed the difference. Im now on 125mg’s and also on Gabapentin 30mg’s. Since then it seems to be under control, but i still have minor struggles.
After my diagnosis, I went and had a colourimatory test which was something I found during research. Because I wear tinted lenses all the time and then on the bad days, i wear wrap over sunglasses to help with the sensitivity to light when working in a bright office.

Yes, everyone is different but, it is comforting when you read other peoples stories and to know you’re not on your own.

All the best for your next appointment


#30

why did Dr S have you stop the nort and start effexor?


#31

I sympathise with you both xx


#32

Thanks so much for your message, most appreciated.

I’ve just come out with my appointment with dr s and he has told me to immediately up the nortriptyline from 10mg to 20mg and see how I go for 2 weeks and keep upping until I see some benefit.

He thinks that I’m feeling so terrible right now as I don’t have any medication helping me (since I came off sodium valproate and because 10mg nor is so very low). Don’t like discovering that my natural base is so very poor! I am also on venlafaxine 150mg but dr s indicated this was more for anxiety as someone else earlier agreed with.

I have mixed feelings, glad that I have been given clear direction but frightened that I will probably be suffering in the exteme way I have been lately for quite a few more weeks/months.


#33

:pray:t2:

How are you feeling right now?


#34

So very, very pleased to hear things have improved a bit for you, that’s great. :blush:

Interesting to hear that you had to go up to 125mg nort before noticing an improvement - I need to remember this on my journey of 10mg increments every few weeks!

I’m just psyching myself up for the drive home to London from Kent hospital - for some reason being a passenger in a car (I had to stop driving 5 years ago) has been recently problematic after a long stretch of it being fine. This condition is so strange isn’t it?!


#35

How ‘recently’. Does it coincide with a change/increase in drugs? Or a change of vehicle? Something must account for it. Although it can sometimes be difficult to find it. Helen


#36

Oh, Dr. S is not my doctor!

I wasn’t seeing great results on nortriptyline after 5 months (helped with headaches but not with dizziness/drunk/floating feeling/visual disturbances). So I asked my doctor (GP, since I was between neuro apppointments) if I could try Effexor XR instead, since I was aware it was Dr. Hain’s first-choice drug and thought it was worth a try.

I’m on 56.25mg/day of Effexor XR now and have some progress, but not enough. I’m nowhere near living a normal life and so I’m debating what to try next. My latest neurologist doesn’t even work with Effexor XR much, she told me. She favors topiramate so I suppose I’ll soon need to think about if I want to try that.


#37

Hi Natty,

Can absolutely sympathise with you about being a passenger! Its terrible isnt it? Its all the jerking and not knowing when the person driving is going to break suddenly. Give me masses of head pressure. Im much better driving myself but of course not always possible! X


#38

Hi @Natty

I am so sorry to read your suffering I’m sure me and everyone here can relate to your story as it’s so similar so a lot of ours BUT I wanted to tell you don’t give up on nort yet it made me feel worse every increase and when starting I also read dr silver says this is a good sign ! I sadly couldn’t stay on it but don’t give up until you have reached the highest dose and be kind to yourself as it can flare things up before making them better :pray:t3:


#39

Thanks so much for your positivity guys! Dr S said something similar but he also said that a few people are unfortunate and end up having more headaches when on Nortriptyline. Of course impossible to know which is going on! I have definitely been more headachy/migrainey these past couple of weeks since starting Nort (or could be because it’s not yet kicked in). Pretty miserable today not made it out my pyjamas. TV and computer just too bright /noisy.

What I really would like your thoughts on is how should I best manage the dose increases. Dr S has said to me that I need to wait 2-3 weeks before increasing Nort by 10mg however so many of you have mentioned it can takes 4-6 weeks for each increase to take effect??


#40

Hi Natty, looks like we’re on similar journey with Nort; Dr S is also my doctor. I’ve started taking Nort recently and Im on 10mg now, have been for a week. Haven’t any positive or side effect. When I started taking propranolol that was the same. I really hope I’ll feel some effect at some point from something!
Hope you start to feel a positive change soon.